MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. XTEND; XTEND ANTERIOR CERVICAL PLATE, 3-LEVEL, 54MM

GLOBUS MEDICAL, INC. XTEND; XTEND ANTERIOR CERVICAL PLATE, 3-LEVEL, 54MM
Model Number 161.354
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.Evaluation of the returned device found one set screw is in the locked position.This set screw is on an end level and corresponds to the position of the screw which was backed out of the plate.There is damage to the set screw which relates to the position of the screw head.This damage can caused by angulating the screw farther than the allowable range during implantation, or the screw backing out of the plate and deforming the set screw in the process.Based upon the x-rays provided, the screws do not appear to have a steep angle but since settling may have occurred since the primary surgery, it is possible the screws were implanted on a higher angle.While the exact cause of the reported issue cannot be determined, it's possible that improper screw angle may have contributed.
 
Event or Problem Description
It was reported during the six week post-opererative follow-up, that one screw backed out of the xtend plate.Revision surgery was required.

Brand Name
XTEND
Common Device Name
XTEND ANTERIOR CERVICAL PLATE, 3-LEVEL, 54MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18832282
Report Number3004142400-2019-00024
Device Sequence Number18112653
Product Code KWQ
UDI-Device Identifier00849044088168
UDI-Public00849044088168
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092146
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number161.354
Device Lot NumberFCU171FC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient RaceBlack Or African American